QUT ePrints

A two-dimensional finite volume method for transient simulation of time-and scale-dependent transport in heterogeneous aquifer systems

Liu, Fawang, Turner, Ian, Anh, Vo, & Su, Ninghu (2003) A two-dimensional finite volume method for transient simulation of time-and scale-dependent transport in heterogeneous aquifer systems. Journal of Applied Mathematics and Computing, 11(1-2), pp. 215-241.

View at publisher

Abstract

In this paper, solute transport in heterogeneous aquifers using a modified Fokker-Plauck equation (MFPE) is investigated. This newly developed mathematical model is characterised with a time-, scale-dependent dispersivity. A two-dimensional finite volume quadrilateral mesh method (FVQMM) based on a quadrilateral background interpolation mesh is developed for analysing the model. The FVQMM transforms the coupled non-linear partial differential equations into a system of differential equations, which is solved using backward differentiation formulae of order one through five in order to advance the solution in time. Three examples are presented to demonstrate the model verification and utility. Henry's classic benchmark problem is used to show that the MFPE captures significant features of transport phenomena in heterogeneous porous media including enhanced transport of salt in the upper layer due to its parameters that represent the dependence of transport processes on scale and time. The time and scale effects are investigated. Numerical results are compared with published results on the same problems.

Impact and interest:

7 citations in Scopus
Search Google Scholar™

Citation countsare sourced monthly from Scopus and Web of Science® citation databases.

These databases contain citations from different subsets of available publications and different time periods and thus the citation count from each is usually different. Some works are not in either database and no count is displayed. Scopus includes citations from articles published in 1996 onwards, and Web of Science® generally from 1980 onwards.

Citations counts from the Google Scholar™ indexing service can be viewed at the linked Google Scholar™ search.

Full-text downloads:

138 since deposited on 17 Jun 2009
32 in the past twelve months

Full-text downloadsdisplays the total number of times this work’s files (e.g., a PDF) have been downloaded from QUT ePrints as well as the number of downloads in the previous 365 days. The count includes downloads for all files if a work has more than one.

ID Code: 22154
Item Type: Journal Article
Additional URLs:
Keywords: Finite Volume - quadrilateral element - time- and scale-dependent - saltwater intrusion - upstream weighting - differential/algebraic system
DOI: 10.1007/BF02935733
ISSN: 1598-5865
Subjects: Australian and New Zealand Standard Research Classification > MATHEMATICAL SCIENCES (010000) > APPLIED MATHEMATICS (010200)
Divisions: Past > QUT Faculties & Divisions > Faculty of Science and Technology
Deposited On: 17 Jun 2009 23:06
Last Modified: 01 Mar 2012 16:26

Export: EndNote | Dublin Core | BibTeX

Repository Staff Only: item control page